Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 10, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at Mar 22, 2021, 2:18 PM CDT for Major County, Woods County, Woodward County, Oklahoma. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2021, 2:18 PM CDT (19:18 UTC)
- Expired
- Mar 23, 2021, 9:09 AM CDT
- In force
- 19 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Major County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 67 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cimarron River near Waynoka (WANO2). The gauge peaked at 8.28 ft at Mar 23, 2021, 10:00 PM CDT.
- Action stage
- 7.5 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07158000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
027
WGUS84 KOUN 221918
FLSOUN
Flood Advisory
National Weather Service Norman OK
218 PM CDT Mon Mar 22 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
Cimarron River near Waynoka affecting Woodward, Major and Woods
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC093-151-153-230730-
/O.NEW.KOUN.FL.Y.0010.210322T1918Z-210325T1200Z/
/WANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
218 PM CDT Mon Mar 22 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Cimarron River near Waynoka.
* From this afternoon to Thursday morning.
* At 1:30 PM CDT Monday the stage was 6.4 feet.
* Action stage is 7.5 feet.
* Flood stage is 8.0 feet.
* Forecast...The Cimarron River will rise to 7.8 feet early tomorrow
afternoon and then start falling, remaining at action stage but
staying well below flood stage through Thursday.
* Impact...At 8.0 feet, Bankfull conditions exist along the river...
and some overflows may occur over some low-lying areas near the
river. The river reach affected extends from near Freedom
upstream... to the U.S. Highway 281 crossing south of Little
Sahara State Park near Waynoka... to near Orienta in Major County.
&&
LAT...LON 3674 9915 3677 9906 3647 9877 3639 9841
3635 9850 3642 9885
$$
JP2 follow-up statements
000
WGUS84 KOUN 230204
FLSOUN
Flood Advisory
National Weather Service Norman OK
904 PM CDT Mon Mar 22 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Cimarron River near Waynoka affecting Woodward, Major and Woods
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC093-151-153-231415-
/O.CON.KOUN.FL.Y.0010.000000T0000Z-210325T1200Z/
/WANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
904 PM CDT Mon Mar 22 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Cimarron River near Waynoka.
* Until Thursday morning.
* At 1:30 PM CDT Monday the stage was 6.4 feet.
* Action stage is 7.5 feet.
* Flood stage is 8.0 feet.
* Forecast...The Cimarron River will rise to 7.8 feet early tomorrow
afternoon, nearing minor flood stage of 8.0 feet. It will then
slowly fall, dropping below action stage by Wednesday evening.
* Impact...At 8.0 feet, Bankfull conditions exist along the river...
and some overflows may occur over some low-lying areas near the
river. The river reach affected extends from near Freedom
upstream... to the U.S. Highway 281 crossing south of Little
Sahara State Park near Waynoka... to near Orienta in Major County.
&&
LAT...LON 3674 9915 3677 9906 3647 9877 3639 9841
3635 9850 3642 9885
$$
Ware849
WGUS84 KOUN 231409
FLSOUN
Flood Advisory
National Weather Service Norman OK
909 AM CDT Tue Mar 23 2021
...The Flood Advisory is replaced with a River Flood Warning for the
following rivers in Oklahoma...
Cimarron River near Waynoka affecting Woodward, Major and Woods
Counties.
OKC093-151-153-231515-
/O.CAN.KOUN.FL.Y.0010.000000T0000Z-210323T1409Z/
/WANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
909 AM CDT Tue Mar 23 2021
...The Flood Advisory for the Cimarron River near Waynoka has been
replaced...
The Flood Advisory is replaced by a river flood warning for
the Cimarron River near Waynoka.
* At 8:30 AM CDT Tuesday the stage was 7.3 feet.
* Flood stage is 8.0 feet.
* Forecast...The Cimarron River will rise above flood stage late
this evening to 8.2 feet early tomorrow afternoon.
&&
LAT...LON 3674 9915 3677 9906 3647 9877 3639 9841
3635 9850 3642 9885
$$
SIXWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Mar 22, 12:39 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 22, 12:39 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Norman OK 1239 PM CDT Mon Mar 22 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 330 AM CDT Mon Mar 22 2021 Rain is expected to come in two main waves today into tonight. Initial area of rain may include isolated, weak thunderstorms through the morning into early afternoon. This initial area of rain will occur as large scale ascent and substantial moistening spreads over the region. During the afternoon, mid-level drying (in the form of intensifying upper low dry slot) is forecast to spread over western Texas into southwest Oklahoma, possibly allowing some insolation across western Oklahoma and western north Texas ahead of a dryline. If at least partial clearing can be accomplished, enough near surface instability could develop to support severe storms late this afternoon and much of the evening. The second wave of rain, which will include strong to severe thunderstorms, will be primarily confined to southwest Oklahoma and western north Texas toward and after 3 pm, and spread eastward across southern Oklahoma this evening. Shear and instability will be supportive for supercells ahead of the dryline. Large hail up to golfball size along with localized damaging winds will be the main concerns. As a cold front overtakes the dryline and large scale forcing increases into the evening, evolution to a more linear mode is expected. At the same time, surface/pbl stabilization is expected which would yield storms becoming elevated with time. Even so, some CAMs do indicate potential for bowing segments across the Red River Valley of south-central and southeast Oklahoma, which would pose mainly a damaging wind potential. Farther north near upper low center, widespread showers with isolated thunderstorms will likely continue through the evening and overnight hours, with wrap around showers possible into Tuesday morning across northern Oklahoma. && .LONG TERM... (Tuesday through Sunday) Issued at 330 AM CDT Mon Mar 22 2021 Outside, of wrap around showers possibly impacting northern Oklahoma for the first part of Tuesday, slow clearing and gusty west to northwest winds will be the rule for Tuesday. Next in the series of upper waves will begin impacting the region on Wednesday and given model trends of a slower progression, will keep the possibility of rain going into Thursday for most of the region. Isolated thunderstorms will be possible this precipitation, and although there will be the potential for some destabilization in region of better moisture return across southeast Oklahoma, no severe storms are expected. A quick transition to return flow appears possible Friday ahead of next wave and cold front on Saturday and Sunday. Moisture availability appears limited with this wave so organized rain activity appears unlikely. && .AVIATION... (18Z TAFS) Issued at 1238 PM CDT Mon Mar 22 2021 An area of light to moderate rainfall from KPNC to KSWO to KOKC/KOUN will continue to move eastward the next couple hours with MVFR to IFR ceilings/visibilities. A brief break in precipitation is expected behind this rain. Additional showers and thunderstorms are expected to move into western Oklahoma and western north Texas late afternoon and should develop into a squall line/complex as it moves eastward. Some strong to severe thunderstorms are possible with wind gusts over 50 knots and hail. Periods of IFR conditions are also expected with the most intense thunderstorms. These thunderstorms will move west to east this evening, affecting all terminals. Gusty south to southeasterly winds will veer toward the southwest and then west late tonight into tomorrow morning. Mahale/Speg && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 57 44 64 40 / 100 90 0 0 Hobart OK 60 40 65 39 / 90 70 0 0 Wichita Falls TX 63 43 69 43 / 100 50 0 0 Gage OK 58 36 60 34 / 90 70 0 10 Ponca City OK 59 45 59 37 / 100 100 30 0 Durant OK 63 48 70 45 / 80 100 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....11 AVIATION...10
Hazardous weather outlook, Mar 22, 11:25 AM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1125 AM CDT Mon Mar 22 2021 OKZ004>048-050>052-TXZ083>090-231630- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1125 AM CDT Mon Mar 22 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Slight Risk of severe storms this afternoon and evening. The Slight Risk area covers locations near and south of a line extending from Elk City and Weatherford, to Pauls Valley, and to Ada. Hail up to the size of golf balls and damaging wind gusts around 60 to 70 mph are the primary hazards. The tornado threat is very low and primarily confined to locations near and south of Gage, to Oklahoma City, and to Holdenville. This includes all of western north Texas. North of the Slight Risk area, a Marginal Risk for there is a Marginal Risk for Severe Thunderstorms. Hail up to the size of quarters will be the primary hazard. Scattered strong to severe thunderstorms are expected to develop over the eastern Texas panhandle this afternoon and move eastward through the evening hours. In addition to the severe weather impacts mentioned, brief heavy rain with the storms will likely produce minor flooding in areas with poor drainage. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Isolated, non-severe thunderstorms will be possible Wednesday and early Thursday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Special weather statement, Mar 22, 11:53 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1153 AM CDT Mon Mar 22 2021
OKZ023-027-038-039-044-045-221730-
Grady OK-Cotton OK-Stephens OK-Caddo OK-Comanche OK-Jefferson OK-
1153 AM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR Grady...Cotton...Stephens...
southeastern Caddo...eastern Comanche and northwestern Jefferson
Counties Until 1230 PM CDT...
AT 1150 AM CDT, gusty southeast winds were along a line extending
from near Lake Chickasha to 6 miles east of Lawton to 6 miles east
of Cookietown. These winds are associated with a wake low behind the
area of rainfall that is moving to the east.
HAZARDS INCLUDE...
Wind gusts 40 to 50 MPH...
Locations impacted include...
Lawton, Duncan, Chickasha, Blanchard, Anadarko, Marlow, Walters,
Waurika, Tuttle, Elgin, Comanche, Minco, Apache, Geronimo, Rush
Springs, Bray, Fletcher, Cyril, Temple and Sterling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3403 9810 3415 9811 3412 9816 3416 9837
3408 9842 3406 9849 3416 9861 3463 9855
3538 9829 3538 9802 3535 9796 3538 9794
3535 9790 3536 9786 3533 9785 3533 9767
3468 9767 3399 9802
TIME...MOT...LOC 1650Z 274DEG 19KT 3517 9810 3461 9831 3426 9835
MahaleSpecial weather statement, Mar 22, 12:00 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1200 PM CDT Mon Mar 22 2021
TXZ090-221745-
Clay TX-
1200 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR Clay County Until 1245 PM CDT...
AT 1154 AM CDT, gusty southeast winds were along a line extending
from 4 miles north of Byers to 4 miles southeast of Jolly to 7 miles
south of Windthorst.These winds are associated with a wake low
behind the area of rainfall that is moving to the east.
HAZARDS INCLUDE...
Wind gusts 40 to 50 MPH...
Locations impacted include...
Henrietta, Petrolia, Byers, Windthorst, Bellevue, Lake Arrowhead,
Bluegrove, Newport, Joy, Vashti and Shannon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3358 9842 3413 9824 3411 9817 3415 9813
3415 9811 3413 9809 3407 9812 3405 9809
3404 9808 3404 9810 3400 9809 3399 9801
3401 9798 3399 9795 3394 9797 3392 9796
3390 9798 3347 9798 3347 9842
TIME...MOT...LOC 1654Z 255DEG 18KT 3414 9819 3383 9828 3348 9840
MahaleLocal storm report, Mar 22, 12:48 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1248 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM NON-TSTM WND GST 3 SSE WICHITA FALLS 33.85N 98.50W
03/22/2021 E59.00 MPH WICHITA TX TRAINED SPOTTER
ASSOCIATED WITH A WAKE LOW. MEASURED 11 FT OFF THE
GROUND.
&&
MAHALELocal storm report, Mar 22, 12:51 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1251 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND DMG ARCHER CITY 33.59N 98.63W
03/22/2021 ARCHER TX EMERGENCY MNGR
POWER POLE BLOWN DOWN. ASSOCIATED WITH A WAKE LOW.
&&
MAHALELocal storm report, Mar 22, 12:53 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1253 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM NON-TSTM WND GST 4 ENE APACHE 34.92N 98.29W
03/22/2021 E56 MPH CADDO OK MESONET
ASSOCIATED WITH A WAKE LOW.
&&
MAHALELocal storm report, Mar 22, 12:56 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1256 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM NON-TSTM WND GST 4 ENE APACHE 34.92N 98.29W
03/22/2021 M56.00 MPH CADDO OK MESONET
ASSOCIATED WITH A WAKE LOW.
1135 AM NON-TSTM WND GST 3 SSE WICHITA FALLS 33.85N 98.50W
03/22/2021 M59.00 MPH WICHITA TX TRAINED SPOTTER
ASSOCIATED WITH A WAKE LOW. MEASURED 11 FT OFF THE
GROUND.
&&
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 11:53 AM CDT | Special Weather Statement | OUN | Comanche, Cotton, Grady, Stephens | 37 min |
| Mar 22, 3:20 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson | 40 min |
| Mar 22, 4:10 PM CDT | Special Weather Statement | OUN | Jackson | 35 min |
| Mar 22, 4:40 PM CDT | Special Weather Statement | OUN | Caddo, Comanche | 35 min |
| Mar 22, 4:43 PM CDT | Special Weather Statement | OUN | Kiowa | 32 min |
| Mar 22, 4:53 PM CDT | Special Weather Statement | OUN | Kiowa | 37 min |
| Mar 22, 5:09 PM CDT | Special Weather Statement | OUN | Kiowa, Tillman | 36 min |
| Mar 22, 6:31 PM CDT | Special Weather Statement | OUN | Jefferson | 29 min |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.